Leg Cramps with Grave’s Disease
Answered by: Susan Eagles
Question from: June
Posted on: November 25, 2006

I was diagnosed with Grave’s disease last Christmas, after my whole system started shutting down. I had the radium/iodine capsule and am on thyroxine Eutroxsig 50 micros, one a day. I’ve been balancing the medication this year. I’m starting to get my levels right now. I had a bad cramp attack in both legs from my buttocks to my ankle. I got out of bed and had a heavy sweat go over me, then cold, pins and needles in the hands and I nearly passed out with the pain. My doctor says my blood pressure would have dropped & I should have lay back down. I read tonic water in Beth’s letter was recommended to her. Would I be able to take it with my medication and disease? My doc also said it could have been because i had a bit of a diarrhea a couple of days ago.

Do you think my disease could have had something to do with the cramps? I hate the thought of going to bed & having another attack. What can I take that’s agreeable with my medication?

The small amount of quinine in tonic water is unlikely to cause side effects or interfere with your thyroid medication. It is possible that your cramps were caused by low blood pressure, which could be caused by your thyroid medication if it is not quite balanced, or by diarrhea. Ensure that your diet is rich in the minerals noted in the Q&A items on our website www.richters.com, about "leg cramps" and "muscle cramps".

If you do have another cramp attack, you should return to your doctor for a checkup, and possibly a change in your thyroid medication.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.